Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 30, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 18, 2021, 5:02 AM CDT for Giles County, Tennessee. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2021, 5:02 AM CDT (10:02 UTC)
- Expired
- Mar 19, 2021, 9:27 AM CDT
- In force
- 28 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 18.26 ft at Mar 18, 2021, 8:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 30 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
653
WGUS84 KOHX 181002
FLSOHX
Flood Advisory
National Weather Service Nashville TN
502 AM CDT Thu Mar 18 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Richland Creek Above Pulaski affecting Giles County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
TNC055-181800-
/O.NEW.KOHX.FL.Y.0030.210318T1002Z-210318T1800Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
502 AM CDT Thu Mar 18 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Richland Creek Above Pulaski.
* From early this morning to this afternoon.
* At 4:00 AM CDT Thursday the stage was 17.3 feet and falling.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall below action stage later
this morning.
* Impact...At 16.0 feet, Flooding of low lying agricultural land
along the river begins
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3504 8688
$$
Whitehead6 follow-up statements
500
WGUS84 KOHX 181111
FLSOHX
Flood Advisory
National Weather Service Nashville TN
611 AM CDT Thu Mar 18 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Richland Creek Above Pulaski affecting Giles County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
TNC055-181800-
/O.CON.KOHX.FL.Y.0030.000000T0000Z-210318T1800Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
611 AM CDT Thu Mar 18 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Richland Creek Above Pulaski.
* Until this afternoon.
* At 5:00 AM CDT Thursday the stage was 17.9 feet and rising.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 12.7 feet
just after midnight tonight.
* Impact...At 16.0 feet, Flooding of low lying agricultural land
along the river begins
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3504 8688
$$
Whitehead481
WGUS84 KOHX 181728
FLSOHX
Flood Advisory
National Weather Service Nashville TN
1228 PM CDT Thu Mar 18 2021
...The Flood Advisory is extended for the following rivers in
Tennessee...
Richland Creek Above Pulaski affecting Giles County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
TNC055-190300-
/O.EXT.KOHX.FL.Y.0030.000000T0000Z-210319T0300Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1228 PM CDT Thu Mar 18 2021
...The Flood Advisory is now in effect until late this evening...
The Flood Advisory continues for
the Richland Creek Above Pulaski.
* Until this evening.
* At 12:00 PM CDT Thursday the stage was 18.0 feet and rising.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 18.7 feet
this evening.
* Impact...At 20.0 feet, Portions of Vales Mill Rd between Chicken
Creek Rd and the Highway 64 bypass become inundated and may be
subject to closure
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3504 8688
$$
CMA166
WGUS84 KOHX 190112
FLSOHX
Flood Advisory
National Weather Service Nashville TN
812 PM CDT Thu Mar 18 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Richland Creek Above Pulaski affecting Giles County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
TNC055-190300-
/O.CON.KOHX.FL.Y.0030.000000T0000Z-210319T0300Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
812 PM CDT Thu Mar 18 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Richland Creek Above Pulaski.
* Until this evening.
* At 8:00 PM CDT Thursday the stage was 17.9 feet and rising.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 18.6 feet
just after midnight tonight.
* Impact...At 20.0 feet, Portions of Vales Mill Rd between Chicken
Creek Rd and the Highway 64 bypass become inundated and may be
subject to closure
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3504 8688
$$
07314
WGUS84 KOHX 190210
FLSOHX
Flood Advisory
National Weather Service Nashville TN
910 PM CDT Thu Mar 18 2021
...The Flood Advisory is extended for the following rivers in
Tennessee...
Richland Creek Above Pulaski affecting Giles County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
TNC055-191200-
/O.EXT.KOHX.FL.Y.0030.000000T0000Z-210319T1200Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
910 PM CDT Thu Mar 18 2021
...The Flood Advisory is now in effect until tomorrow morning...
The Flood Advisory continues for
the Richland Creek Above Pulaski.
* Until Friday morning.
* At 8:00 PM CDT Thursday the stage was 17.9 feet and rising.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 18.6 feet
just after midnight tonight.
* Impact...At 20.0 feet, Portions of Vales Mill Rd between Chicken
Creek Rd and the Highway 64 bypass become inundated and may be
subject to closure
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3504 8688
$$
07206
WGUS84 KOHX 191149
FLSOHX
Flood Advisory
National Weather Service Nashville TN
649 AM CDT Fri Mar 19 2021
...The Flood Advisory is extended for the following rivers in
Tennessee...
Richland Creek Above Pulaski affecting Giles County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Additional information is available at www.weather.gov.
TNC055-200000-
/O.EXT.KOHX.FL.Y.0030.000000T0000Z-210320T0000Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
649 AM CDT Fri Mar 19 2021
...The Flood Advisory is now in effect until this evening...
The Flood Advisory continues for
the Richland Creek Above Pulaski.
* Until this evening.
* At 6:00 AM CDT Friday the stage was 16.6 feet and falling.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall.
* Impact...At 16.0 feet, Flooding of low lying agricultural land
along the river begins
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3504 8688
$$
Whitehead457
WGUS84 KOHX 191427
FLSOHX
Flood Advisory
National Weather Service Nashville TN
927 AM CDT Fri Mar 19 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Richland Creek Above Pulaski affecting Giles County.
TNC055-191530-
/O.CAN.KOHX.FL.Y.0030.000000T0000Z-210319T1427Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
927 AM CDT Fri Mar 19 2021
...The Flood Advisory for the Richland Creek Above Pulaski has been
cancelled...
The Flood Advisory is cancelled for
the Richland Creek Above Pulaski.
* At 9:00 AM CDT Friday the stage was 15.7 feet and falling.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall to 7.2 feet Wednesday
morning.
&&
LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
3518 8696 3504 8688
$$
CMAWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 18, 2:50 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 18, 2:50 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Nashville TN 250 AM CDT Thu Mar 18 2021 .DISCUSSION... The warm front struggled to move its way north earlier in the day yesterday, which prevented more unstable air from reaching the mid state. All of the rain earlier in the day cooled the surface as well and kept surface temperatures cooler even when the wind shift of the warm front moved through in the evening. Showers are ongoing early this morning as the upper low works its way eastward across the MS River Valley. As the upper low continues east, we are going to get a short break in rain chances later in the morning but will move back in during the late morning and afternoon. Winds will pick up as the surface pressure gradient increases behind the cold front today, so southwesterly winds around 10-20 mph and gusts up to around 30 mph will be possible during the daytime hours. As a result, the temperatures will fall from late morning through the afternoon, and high temps will be in the morning. On Friday, we will be on the backside of the upper low, and strong northerly flow will keep temps cool with highs only in the low 50s for most under drier conditions. The weekend will see an increase in temperatures as upper ridging works its way over the region. But, before that, the CAA behind the trough will bring near freezing temps across the mid state Saturday morning and even Sunday morning. High temps will be on the rise in the low 60s Saturday and upper 60s Sunday, and dry. Warming trend will continue to start the work week with highs Monday around 70 for most. Next chance for rain will move in later in the day on Tuesday with a Plains trough which has been further south over the past few model runs. Models also want to keep an active pattern through the week, with additional shortwaves bringing chances for showers and even some thunderstorms Wednesday through early Friday. Agreement between the models is low past Wednesday though, so wont put too much weight on any solution, but the active pattern should continue up to next weekend. && .AVIATION... 06Z TAF DISCUSSION. Widespread showers have pushed off to the east, but a smaller area of showers will pass through the area now through at least 09z. Low cigs and briefly reduced visibilities may accompany showers. There should be a break in precip with mostly VFR conditions from around 12z to 18z, then another round of showers will move across the midstate. These should clear CKV, BNA, and MQY around 00z, but may persist at CSV through 06z. Winds will be gusty at times out of the south throughout the day. && .PRELIMINARY POINT TEMPS/POPS... Nashville 61 40 53 35 63 / 50 30 10 0 0 Clarksville 56 38 52 32 60 / 50 30 0 0 0 Crossville 62 38 48 31 59 / 60 40 10 10 0 Columbia 58 40 52 35 62 / 40 20 10 0 0 Lawrenceburg 55 40 50 36 61 / 30 20 10 0 0 Waverly 55 39 51 36 63 / 30 20 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........11
Hazardous weather outlook, Mar 17, 9:36 AM CDT, 19 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 936 AM CDT Wed Mar 17 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-181000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 936 AM CDT Wed Mar 17 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Strong to severe thunderstorms will be possible today, especially during evening into early overnight hours across all of Middle Tennessee. Damaging winds, large hail, tornadoes, and localized flash flooding will all be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 9:07 PM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more | 3 hr |
| Mar 17, 9:54 PM CDT | Special Weather Statement | OHX | Marshall | 36 min |
| Mar 18, 5:00 AM CDT | River Flood Advisory | OHX | Bedford | 4 hr |
| Mar 18, 7:17 AM CDT | River Flood Advisory | OHX | Lawrence | 7 hr |
| Mar 18, 8:23 AM CDT | River Flood Advisory | OHX | Grundy | 6 hr |
| Mar 18, 4:22 PM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 34 days |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.